Skip to Main Content

Mathematics of Computation

Published by the American Mathematical Society, the Mathematics of Computation (MCOM) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6842 (online) ISSN 0025-5718 (print)

The 2020 MCQ for Mathematics of Computation is 1.98.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

An FFT extension to the $P-1$ factoring algorithm
HTML articles powered by AMS MathViewer

by Peter L. Montgomery and Robert D. Silverman PDF
Math. Comp. 54 (1990), 839-854 Request permission

Abstract:

J. M. Pollard, in 1974, presented the $P - 1$ integer factoring algorithm. His paper couched the algorithm in theoretical terms based upon use of Fast Fourier Transform techniques, but he was unable to say whether the method could be made practical. We discuss the mathematical basis of the algorithm and show how it can work in practice. The practical implementation depends, for its success, upon the use of Residue Number Systems. We also present an open problem as to how the method could be made to work for the Elliptic Curve factoring algorithm.
References
Similar Articles
  • Retrieve articles in Mathematics of Computation with MSC: 11Y05
  • Retrieve articles in all journals with MSC: 11Y05
Additional Information
  • © Copyright 1990 American Mathematical Society
  • Journal: Math. Comp. 54 (1990), 839-854
  • MSC: Primary 11Y05
  • DOI: https://doi.org/10.1090/S0025-5718-1990-1011444-3
  • MathSciNet review: 1011444